Q. What can be the reason for raised liver enzymes during fever?

Answered by
Dr. Sadaf Mustafa
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Nov 12, 2016 and last reviewed on: Jun 14, 2019

Hi doctor,

The issue is from 39 years ago. When I was 13 years old, I was considered for the possibility of poisoning. I was admitted to hospital for 8 days and the diagnoses were cervical adenitis and viral syndrome. I had a fever of 103 degrees for several days before going to hospital. My throat culture grew Strep. On admission to hospital, CBC showed WBC 12,900 (normal range), Hb 13.2, Hct 38.7, 36 lymphocytes, 9 monocytes, 7 eosinophils and the platelets were adequate. The almond size lymph node on the left cervical chain and the right side lymph was golf ball size. The neck was supple, no rigidity and some restriction of movement. There is no mass or thyroid palpable. The rest of the physical examination is within normal limits. Total bilirubin 0.4, ALT or SGPT was 714 initially and on discharge it was 215. SGOT or AST was 426 initially and 202 on discharge. LDH was 297 and then 217 on the day of discharge and albumin 3.8.  I am trying to figure out why my liver enzymes were so high initially and 8 days later they came down. I was treated with Keflex IV antibiotic, which cured the infection. Mono spot was negative. Urine and blood cultures are negative. From what I read, the liver cause could be toxic. But, at the of 13, I neither drink, nor had hepatitis.

Dr. Sadaf Mustafa

General Medicine Internal Medicine
#

Hello,

Welcome to icliniq.com.

  • As far as I know, Strep throat should not give you transaminitis unless you had multi organ system dysfunction, which would also include worsening of renal function.
  • The other possibility could be using medications like Acetaminophen to reduce the fever before admission.
  • Some viral syndromes can also cause (viral infection without any cause) elevated liver function test, especially if the Strep was a secondary infection, which happens very often.
  • What about now? Do you have normal liver function test?

Revert back with the answer to the above questions to an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Thank you doctor,

I do not think I had Acetaminophen, but may be Aspirin. I also think the viral syndrome was just something that they could not pinpoint, which I guess is normal for that diagnosis. I have normal liver functions now. I am 52 years old. I have had my gall bladder removed a few years ago. I was wondering about poisoning, as my mother was always somewhat psychologically unstable and violent at times. I thought maybe there was a possibility that she fed me something or I drank something that she may have poisoned.

Dr. Sadaf Mustafa

General Medicine Internal Medicine
#

Hi,

Welcome back to icliniq.com.

Thank you for the updates.

  • It is unlikely to be poisoning. We are wishing you the best of health.

For further information consult an internal medicine physician online --> https://www.icliniq.com/ask-a-doctor-online/internal-medicine-physician


Was this answer helpful?

 | 

Ask a QueryAsk a Query Consult by PhoneConsult by Phone Video ChatVideo Chat
Also Read Answers From:

Comprehensive Medical Second Opinion.Submit your Case

Related Questions & Answers


What is the treatment for paracetamol poisoning?

Query: Hi doctor, My friend took 4 g of Paracetamol yesterday morning for back pain. Then, he visited the hospital yesterday evening for Paracetamol poisoning. What is the treatment for this situation?  Read Full »

My WBC count increased after an exposure. Is it an indication of HIV?

Query: Hello doctor, I am a 28 year old male. I had an exposure with an unknown girl 43 days ago and the condom tore when my penis was still inside her vagina. The next morning, I saw a red mark on the tip of my penis. It disappeared in three days. I do not know the HIV status of the girl. I had done HIV 1...  Read Full »

Are there any permanent side-effects of Percoset?

Query: Hello doctor, If prescribed Percoset (5/325) and reversion back to regular Acetaminophen, is there even a slight chance that the oxy component of the Percoset could be triggered since Percoset side effects can be permanent even with one use?  Read Full »

Popular

Popular

Ask your health query to a doctor online?

Ask an Internal Medicine Physician Now

* guaranteed answer within 4 hours.
Enter Your Health Query
You can upload files and images in the next step.

Fee:  

 


Disclaimer: All health Q&As published on this website is not intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek the advice from your physician or other qualified health-care providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website.